Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 24, NWS State College, PA

May 28, 2009McKean County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 28, 2009, 6:47 PM EDT for McKean County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2009, 6:47 PM EDT (22:47 UTC)
Expired
May 28, 2009, 7:45 PM EDT
In force
58 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County McKean County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:35 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 28, 2:35 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT THU MAY 28 2009

.SYNOPSIS...
LOW PRESSURE CENTERED OVER LAKE HURON THIS AFTERNOON WILL MOVE
SLOWLY TO THE EAST TODAY AND TONIGHT...AND COMBINE WITH A WARM FRONT
OVER PENNSYLVANIA TO PRODUCE NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS. A COLD FRONT TRAILING SOUTH FROM THE LOW PRESSURE
AREA WILL PUSH EAST ACROSS THE REGION ON FRIDAY. THE WEEKEND WILL
TURN MAINLY DRY WITH LOWER HUMIDITY AND A COOLING TREND. HOWEVER...A
WEAK SECONDARY COLD FRONT COULD BRING A BRIEF SHOWER OR THUNDERSTORM
TO THE REGION SATURDAY AFTERNOON OR EVENING. SUNDAY NIGHT WILL BE
MAINLY CLEAR AND QUITE COLD UNDER THE CENTER OF HIGH PRESSURE.
WARMER AIR WILL BRIEFLY MOVE BACK INTO THE STATE EARLY NEXT WEEK
FOLLOWED BY A FEW SHOWERS ACCOMPANYING ANOTHER COLD FRONTAL PASSAGE
MONDAY NIGHT OR TUESDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
DEEP MOISTURE/EXTENSIVE LAYERED CLOUD COVER WILL PERSIST INTO THIS
EVENING ACROSS ROUGHLY THE NE 1/2 OF THE CWA...WHILE THE STRATUS
DECK ERODES JUST TO THE SOUTH OF A WARM FRONT...WHICH CURRENTLY
EXTENDS FROM KBFD AND KUNV...SE ACROSS THE LOWER SUSQ VALLEY.

MAIN FOCUS FOR MORE POTENT MULTI-CELL TSRA WILL BE ACROSS THE WCENT
MTNS OF PENN AND LAUREL HIGHLANDS (JUST SOUTH OF THE WARM FRONT)
WHERE MORE SIGNIFICANT BREAKS IN THE LAYERED CLOUDS WILL DEVELOP.
WITHIN THE WARM SECTOR...NEAR SFC BASED CAPE WILL CLIMB STEADILY TO
BETWEEN 1200-1500 J/KG...ESP NEAR AND TO THE WEST OF ROUTE 219 WHERE
LOWER STRATUS WILL BE AT A MINIMUM/ERODE SOONER. CAPES OF THIS
MAGNITUDE WOULD LEAD TO AN EQUILIBRIUM LEVEL ABOUT 12-15KFT ABOVE
THE -20C LEVEL (OR ABOUT 35 KFT AGL).

HOWEVER...RELATIVELY THIN CAPE ABOVE THE 0C AND -20C LEVELS A LITTLE
FURTHER EAST...WILL RESULT IN MAINLY ELEVATED TSRA WITH LOCALLY
HEAVY RAIN AND SMALL HAIL THE MAIN THREATS.

0-1 KM AGL EHI TOPS OUT ABOUT 1.2-1.6 M2/S2 LATE TODAY ACROSS OUR SW
ZONES INVOF KJST AND KAOO...SUFFICIENT FOR TRANSIENT SUPERCELL
STRUCTURE. THEREFORE...WILL HAVE TO CLOSELY MONITOR THE TSTMS
AS THEY STRENGTHEN AND RIDE NE...NEAR AND JUST OVER THE QUASI STNRY
BOUNDARY IN THAT AREA...TAPPING THE HIGHER LLVL HELICITY.

PRECIPITABLE WATER VALUES IN THE 1.5-1.75 RANGE WILL LEAD TO THE
POTENTIAL FOR SOME MINOR SMALL STREAM/POOR DRAINAGE FLOODING WHERE
TSRA TRAIN...ESPECIALLY ACROSS THE WRN AND CENTRAL ZONES LATE TODAY
AND THIS EVENING. HEADWATER FLOOD GUIDANCE FOR MINOR FLOOD STAGES
ACROSS THIS AREA IS ABOUT 2.5 INCHES. HAVE ALREADY RECEIVED SOME
LOCALIZED 1 INCH AMOUNTS FROM SPOTTERS ACROSS THE LAUREL HIGHLANDS
THIS AFTERNOON.

TEMPS LATE THIS AFTERNOON WILL HOLD JUST BELOW 70F ACROSS THE FAR NE
ZONES...BUT MOST OTHER LOCATIONS OF THE CENTRAL RIDGE AND VALLEY
REGION WILL MAKE IT INTO THE LOWER TO MID 70S. A FEW OF THE VALLEY
LOCATIONS NEAR THE PENN/MD BORDER WILL TOP OUT AROUND THE 80F
MARK.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY NIGHT/...
A PAIR OF BETTER-DEFINED SHORT WAVES HEADED UP THE OHIO RIVER VALLEY
WILL MOVE INTO THE WEST THIS EVENING...AND SHOULD HELP TO KEEP
NUMEROUS SHOWERS AND SCATTERED TSTORMS GOING THRU MIDNIGHT IN THE
EAST/CENTRAL ZONES. THIS ACTIVITY ACROSS THE SUSQ VALLEY AND POINTS
EAST WILL PERSIST AFTER MIDNIGHT...THOUGH THE INTENSITY OF THE TSTMS
WILL BE RATHER WEAK - PASSING OVER THE SHALLOW...CLOUD COVERED COOL
AIR.

MINS WILL BE ON THE MILD SIDE (MID 50S NW TO MID 60S IN THE SE) WITH
WIDESPREAD CLOUD COVER AND STILL A SLIGHTLY MILD/MOIST SW FLOW
TONIGHT. DRIER AIR LOOKS LIKE IT WILL FINALLY GET IN EARLY FRI
MORNING...AND DEWPOINTS DROP ABOUT 10F THRU THE DAY. BUT...SCATTERED
SHOWERS MAY STILL PLAGUE THE SERN THIRD WITH ANOTHER ILL-DEFINED
WAVE ROLLING NE ALONG THE FRONT AS IT TRIES TO EXIT STAGE-RIGHT.

COLD FRONTAL PASSAGE PROGGED ACROSS THE WESTERN AND CENTRAL ZONES
DURING THE LATE MORNING TO EARLY AFTERNOON...AND IN THE MID TO LATE
AFTERNOON ACROSS THE FAR EASTERN ZONES.

THE DRYING SHOULD ALLOW MORE SUNSHINE FOR MUCH OF THE FCST AREA ON
FRIDAY WITH MANY PLACES GETTING BACK INTO THE 70S AFTER THE EARLY
SHOWERS MOVE TO THE EAST. JUST THE WESTERN MTS WILL HOLD IN THE 60S
AS THE SUN MAY JUST SELF-DESTRUCT THERE AND POP A FEW INSTABILITY
SHRA IN THE WRN HIGHLANDS. WILL HOLD LOW POPS IN THE WEST FOR THE
AFTN...BUT DRY ELSEWHERE.

FRI NIGHT LOOKS LIKE THE FIRST REALLY NIL POP PERIOD FOR THIS
SHORT TERM. WITH JUST SCT CLOUDS - MAINLY IN THE NW - THE MINS
WILL RANGE FROM NR 40 IN THE NC TO M50S SE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
CONSENSUS MDL AND GEFS ENSEMBLE DATA CONTINUES TO FAVOR A MEAN
TROUGH BECOMING ESTABLISHED OVER THE NERN THIRD OF THE COUNTRY
THROUGH THE END OF THE MONTH. A SECONDARY COLD FRONT IS PROGGED TO
MOVE SEWD ACROSS THE REGION BY LATE SATURDAY. UNCERTAINTY REVOLVES
AROUND HOW MUCH AMPLIFICATION WILL TAKE PLACE...WITH CONSIDERABLE
SPREAD NOTED IN THE GEFS MEMBERS. HPC HAS NOTED THAT CLIMATOLOGY
FAVORS KEEPING THE COLDEST AIR NORTH OF THE ST LAWRENCE RVR.

HIGH PRES IS FCST TO MOVE OVER THE REGION SUNDAY NIGHT.
MEANWHILE...THE UPPER PATTERN WILL RELAX AS THE DEEP TROUGH IS
FCST TO LIFT NEWD INTO NEW ENGLAND/MARITIMES. LOOK FOR
TEMPERATURES TO MODERATE THROUGH EARLY NEXT WEEK. ALTHOUGH TIMING
WILL LIKELY CHANGE SOME BETWEEN NOW AND THEN...HPC PROGS SHOW
ANOTHER COLD FRONT CROSSING THE COMMONWEALTH ON TUESDAY WITH HIGH
PRES RETURNING FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
WDSPRD IFR/LIFR CIGS AND MAINLY MVFR VSBYS IN HAZE WILL ONLY SLOWLY
IMPROVE LATE THIS AFTERNOON/EVENING ACROSS CENTRAL AND ERN PENN AS
A WARM FRONT LIFTS NE THRU THE AREA. THESE POOR FLYING CONDITIONS
WILL ENCOMPASS TAF SITES - AOO UNV IPT AND MDT. SHOWERS WILL BECOME
MORE NUMEROUS FROM SW TO NE WITH SCTD STRONG TSRA LATE THIS AFTN AND
EVENING...WELL AHEAD OF A COLD FRONT APPROACHING FROM THE OHIO
VALLEY. ACROSS THE WESTERN TAF SITES - KJST AND KBFD...TSRA COULD
STRENGTHEN TO NEAR SVR LIMITS WITH A FEW MORE HOURS OF
HEATING/INCREASED SFC BASED INSTABILITY. AT THESE TAF SITES ALONG
THE ALLEGHENY PLATEAU...PEA TO DIME SIZE HAIL AND SFC WIND GUSTS TO
AROUND 40 KTS ARE POSSIBLE.

WITH NIGHTFALL...EXPECT A REDEVELOPMENT OF LIFR/VLIFR
CIGS...ESPECIALLY  ALONG AND EAST OF THE WARM FRONT...INCLUDING AOO
UNV IPT AND MDT.

A BRIEF...SEVERAL HOUR PERIOD OF LLWS IS LIKELY EARLY TONIGHT WITH
SOUTHERLY WINDS IN THE 1.5-2 KFT AGL LAYER INCREASING TO AROUND 30
KTS...ATOP THE LIGHTER SOUTH TO SE SFC FLOW.

OUTLOOK...
FRI...EARLY LOW CIGS/VSBYS IMPROVING TO VFR...AS A COLD FRONT PUSHES
EAST ACROSS THE STATE AND SHIFTS WINDS TO THE WEST DURING THE LATE
MORNING/AFTERNOON HOURS.

SAT...VFR. SCT MVFR IN SHRA IN THE AFTERNOON AND EVENING.

SUN-MON...VFR.

MON NIGHT - TUESDAY...MVFR TO LOCALIZED IFR IN SHOWERS ALONG AND
AHEAD OF A COLD FRONT.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...STEINBUGL
AVIATION...LAMBERT
Hazardous weather outlook, May 28, 3:17 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT THU MAY 28 2009

PAZ005-006-011-012-018-019-027-028-037-041-042-045-046-049>053-
056>059-063-065-066-291930-
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
YORK-LANCASTER-
317 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-010-017-024>026-033>036-064-291930-
WARREN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-
FULTON-FRANKLIN-ADAMS-
317 PM EDT THU MAY 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS...LOCALLY HEAVY
RAIN...AND SMALL HAIL WILL OCCUR THROUGH THIS EVENING. A FEW OF
THE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING HAIL OF PENNY
SIZE OR GREATER AND BRIEF DAMAGING DOWNBURST WIND GUSTS OF 55 TO
60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING. PLEASE REPORT WIND DAMAGE...HAIL...OF HEAVY RAIN IN
EXCESS OF 1.5 INCHES TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE.

LAMBERT

In the hours before

Special weather statement, May 28, 3:21 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 PM EDT THU MAY 28 2009

PAZ034-035-282045-
BEDFORD PA-FULTON PA-
321 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BEDFORD AND SOUTHERN
FULTON COUNTIES THROUGH 445 PM EDT...

AT 319 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 12 MILES WEST OF
BERKELEY SPRINGS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF 1 TO 2 INCHES IN JUST 30 MINUTES WILL
FALL FROM THE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THE THUNDERSTORMS WILL BE NEAR INGLESMITH AROUND 340 PM...BARNES GAP
AROUND 400 PM...COVE MILLS AROUND 420 PM...LOCUST GROVE AROUND 430
PM AND CRYSTAL SPRINGS AROUND 450 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 163...I-70 BETWEEN
MILE MARKERS 148 AND 168.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3973 7855 4001 7830 3991 7797 3987 7798
      3972 7821 3972 7854

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, May 28, 4:56 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT THU MAY 28 2009

PAZ026-027-282200-
HUNTINGDON PA-MIFFLIN PA-
456 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HUNTINGDON AND
SOUTHWESTERN MIFFLIN COUNTIES THROUGH 6 PM EDT...

AT 454 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
HUNTINGDON TO 14 MILES SOUTH OF HUNTINGDON...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 20 MINUTES WILL
FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT
OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR CASSVILLE AROUND 510 PM...MILL CREEK AROUND
520 PM...MAPLETON AROUND 530 PM...ALLENSVILLE AROUND 540 PM...MOUNT
UNION AROUND 550 PM AND NEWTON HAMILTON AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 522.

LAT...LON 4063 7765 4029 7790 4027 7816 4058 7795

EXPERIMENTAL

FORECASTER: LAMBERT
Local storm report, May 28, 5:25 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT THU MAY 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     BEAR LAKE               41.99N 79.50W
05/28/2009                   WARREN             PA   EMERGENCY MNGR

            TREES DOWN

&&

LAMBERT
Special weather statement, May 28, 5:44 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT THU MAY 28 2009

PAZ024-033-282215-
CAMBRIA PA-SOMERSET PA-
544 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...

AT 544 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM WESTMONT
TO ELIM TO 10 MILES NORTHWEST OF SOMERSET...MOVING NORTHEAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR WESTMONT AROUND 600 PM AND LORAIN AROUND
615 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 101
AND 106.

LAT...LON 4004 7931 4012 7921 4011 7919 4016 7915
      4032 7905 4038 7899 4058 7863 4036 7875
      4010 7902 3998 7934

EXPERIMENTAL

FORECASTER: LA CORTE
Special weather statement, May 28, 6:11 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
611 PM EDT THU MAY 28 2009

PAZ017-024-282315-
CAMBRIA PA-CLEARFIELD PA-
611 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES...

AT 609 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
EAST OF INDIANA TO NANTY-GLO...MOVING NORTHEAST AT 25 MPH.

HEAVY RAIN...WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE
POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR NANTY-GLO AROUND 620 PM...COLVER AROUND 630
PM AND NORTHERN CAMBRIA AROUND 640 PM.

LAT...LON 4064 7884 4072 7882 4086 7881 4093 7872
      4058 7861 4033 7896 4041 7898

EXPERIMENTAL

FORECASTER: LA CORTE
Special weather statement, May 28, 6:45 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT THU MAY 28 2009

PAZ005-006-010-290000-
ELK PA-MCKEAN PA-POTTER PA-
645 PM EDT THU MAY 28 2009

...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTH CENTRAL ELK AND
NORTHWESTERN POTTER COUNTIES THROUGH 8 PM EDT...

AT 643 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM OLEAN TO
13 MILES EAST OF KANE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR SHINGLEHOUSE AROUND 700 PM...NORWICH AROUND
715 PM...ROULETTE AROUND 730 PM AND GENESEE AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446...
STATE ROAD 449.

LAT...LON 4200 7769 4164 7795 4162 7827 4162 7842
      4160 7843 4163 7890 4199 7864

EXPERIMENTAL

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:18 PM EDTSpecial Weather StatementCTPCambria42 min
May 28, 2:54 PM EDTSpecial Weather StatementCTPBlair81 min
May 28, 2:58 PM EDTSpecial Weather StatementCTPWarren2 hr
May 28, 3:21 PM EDTSpecial Weather StatementCTPFulton84 min
May 28, 3:52 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
May 28, 4:09 PM EDTSevere Thunderstorm WarningCTPWarren81 min
May 28, 4:54 PM EDTAreal Flood AdvisoryCTPWarren3 hr
May 28, 4:56 PM EDTSpecial Weather StatementCTPHuntingdon64 min
May 28, 5:16 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren59 min
May 28, 5:44 PM EDTSpecial Weather StatementCTPCambria31 min
May 28, 5:50 PM EDTAreal Flood AdvisoryCTPHuntingdon, Juniata, Mifflin, Snyder3 hr
May 28, 6:03 PM EDTFlash Flood WarningCTPWarren3 hr
May 28, 6:11 PM EDTSpecial Weather StatementCTPCambria64 min
May 28, 6:34 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria41 min
May 28, 6:45 PM EDTSpecial Weather StatementCTPMcKean, Potter75 min
May 28, 6:51 PM EDTSpecial Weather StatementCTPBlair69 min
May 28, 6:59 PM EDTAreal Flood AdvisoryCTPMcKean3 hr
May 28, 7:15 PM EDTFlash Flood WarningCTPMcKean6 hr
May 28, 7:58 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Somerset3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.